• Previous Article
    From the highly compressible Navier-Stokes equations to the porous medium equation -- rate of convergence
  • DCDS Home
  • This Issue
  • Next Article
    Bubbling on boundary submanifolds for a semilinear Neumann problem near high critical exponents
June  2016, 36(6): 3077-3106. doi: 10.3934/dcds.2016.36.3077

Global existence and optimal decay rates of solutions for compressible Hall-MHD equations

1. 

School of Mathematics and Computational Science, Sun Yat-sen University, Guangzhou 510275, China, China

Received  April 2015 Revised  October 2015 Published  December 2015

In this paper, we are concerned with global existence and optimal decay rates of solutions for the compressible Hall-MHD equations in dimension three. First, we prove the global existence of strong solutions by the standard energy method under the condition that the initial data are close to the constant equilibrium state in $H^2$-framework. Second, optimal decay rates of strong solutions in $L^2$-norm are obtained if the initial data belong to $L^1$ additionally. Finally, we apply Fourier splitting method by Schonbek [Arch. Rational Mech. Anal. 88 (1985)] to establish optimal decay rates for higher order spatial derivatives of classical solutions in $H^3$-framework, which improves the work of Fan et al.[Nonlinear Anal. Real World Appl. 22 (2015)].
Citation: Jincheng Gao, Zheng-An Yao. Global existence and optimal decay rates of solutions for compressible Hall-MHD equations. Discrete and Continuous Dynamical Systems, 2016, 36 (6) : 3077-3106. doi: 10.3934/dcds.2016.36.3077
References:
[1]

M. Acheritogaray, P. Degond, A. Frouvelle and J. G. Liu, Kinetic formulation and global existence for the Hall-Magneto-hydrodynamics system, Kinet. Relat. Models, 4 (2011), 901-918. doi: 10.3934/krm.2011.4.901.

[2]

S. A. Balbus and C. Terquem, Linear analysis of the Hall effect in protostellar disks, Astrophys. J., 552 (2001), 235-247. doi: 10.1086/320452.

[3]

M. J. Benvenutti and L. C. F. Ferreira, Existence and stability of global large strong solutions for the Hall-MHD system, preprint, arXiv:1412.8516.

[4]

D. Chae, P. Degond and J. G. Liu, Well-posedness for Hall-magnetohydrodynamics, Ann. Inst. H. Poincaré Anal. Non Linéaire, 31 (2014), 555-565. doi: 10.1016/j.anihpc.2013.04.006.

[5]

D. Chae and J. Lee, On the blow-up criterion and small data global existence for the Hall-magnetohydrodynamics, J. Differential Equations, 256 (2014), 3835-3858. doi: 10.1016/j.jde.2014.03.003.

[6]

D. Chae and M. E. Schonbek, On the temporal decay for the Hall-magnetohydrodynamic equations, J. Differential Equations, 255 (2013), 3971-3982. doi: 10.1016/j.jde.2013.07.059.

[7]

Q. Chen and Z. Tan, Global existence and convergence rates of smooth solutions for the compressible magnetohydrodynamic equations, Nonlinear Anal., 72 (2010), 4438-4451. doi: 10.1016/j.na.2010.02.019.

[8]

R. J. Duan, H. X. Liu, S. J. Ukai and T. Yang, Optimal $L^p-L^q$ convergence rates for the compressible Navier-Stokes equations with potential force, J. Differential Equations, 238 (2007), 220-233. doi: 10.1016/j.jde.2007.03.008.

[9]

J. S. Fan, A. Alsaedi, T. Hayat, G. Nakamura and Y. Zhou, On strong solutions to the compressible Hall-magnetohydrodynamic system, Nonlinear Anal. Real World Appl., 22 (2015), 423-434. doi: 10.1016/j.nonrwa.2014.10.003.

[10]

J. S. Fan, F. C. Li and G. Nakamura, Regularity criteria for the incompressible Hall-magnetohydrodynamic equations, Nonlinear Anal., 109 (2014), 173-179. doi: 10.1016/j.na.2014.07.003.

[11]

J. S. Fan and T. Ozawa, Regularity criteria for the density-dependent Hall-magnetohydrodynamics, Appl. Math. Lett., 36 (2014), 14-18. doi: 10.1016/j.aml.2014.04.010.

[12]

J. S. Fan, S. X. Huang and G. Nakamura, Well-posedness for the axisymmetric incompressible viscous Hall-magnetohydrodynamic equations, Appl. Math. Lett., 26 (2013), 963-967. doi: 10.1016/j.aml.2013.04.008.

[13]

T. G. Forbes, Magnetic reconnection in solar flares, Geophys. Astrophys. Fluid Dyn., 62 (1991), 15-36. doi: 10.1080/03091929108229123.

[14]

J. C. Gao, Q. Tao and Z. A. Yao, Long-time behavior of solution for the compressible nematic liquid crystal flows in $\mathbb{R}^3$, preprint, arXiv:1503.02865.

[15]

J. C. Gao, Y. H. Chen and Z. A. Yao, Long-time behavior of solution to the compressible magnetohydrodynamic equations, Nonlinear Anal., 128 (2015), 122-135. doi: 10.1016/j.na.2015.07.028.

[16]

Y. Guo and Y. J. Wang, Decay of dissipative equations and negative Sobolev spaces, Comm. Partial Differential Equations, 37 (2012), 2165-2208. doi: 10.1080/03605302.2012.696296.

[17]

H. Homann and R. Grauer, Bifurcation analysis of magnetic reconnection in Hall-MHD systems, Phys. D, 208 (2005), 59-72. doi: 10.1016/j.physd.2005.06.003.

[18]

X. P. Hu and G. C. Wu, Global existence and optimal decay rates for three-dimensional compressible viscoelastic flows, SIAM J. Math. Anal., 45 (2013), 2815-2833. doi: 10.1137/120892350.

[19]

F. C. Li and H. J. Yu, Optimal decay rate of classical solutions to the compressible magnetohydrodynamic equations, Proc. Roy. Soc. Edinburgh Sect. A, 141 (2011), 109-126. doi: 10.1017/S0308210509001632.

[20]

A. Matsumura and T. Nishida, The initial value problems for the equations of motion of viscous and heat-conductive gases, J. Math. Kyoto Univ., 20 (1980), 67-104.

[21]

P. D. Mininni, D. O. Gòmez and S. M. Mahajan, Dynamo action in magnetohydrodynamics and Hall magnetohydrodynamics, Astrophys. J., 587 (2003), 472-481. doi: 10.1086/368181.

[22]

L. Nirenberg, On elliptic partial differential euations, Ann. Scuola Norm. Sup. Pisa, 13 (1959), 115-162.

[23]

M. E. Schonbek, $L^2$ decay for weak solutions of the Navier-Stokes equations, Arch. Rational Mech. Anal., 88 (1985), 209-222. doi: 10.1007/BF00752111.

[24]

D. A. Shalybkov and V. A. Urpin, The Hall effect and the decay of magnetic fields, Astron. Astrophys., (1997), 685-690.

[25]

Z. Tan and H. Q. Wang, Optimal decay rates of the compressible magnetohydrodynamic equations, Nonlinear Anal. Real World Appl., 14 (2013), 188-201. doi: 10.1016/j.nonrwa.2012.05.012.

[26]

Y. J. Wang and Z. Tan, Global existence and optimal decay rate for the strong solutions in $H^2$ to the compressible Navier-Stokes equations, Appl. Math. Lett., 24 (2011), 1778-1784. doi: 10.1016/j.aml.2011.04.028.

[27]

W. J. Wang and W. K. Wang, Decay rates of the compressible Navier-Stokes-Korteweg equations with potential forces, Discrete Contin. Dyn. Syst., 35 (2015), 513-536. doi: 10.3934/dcds.2015.35.513.

[28]

W. J. Wang, Large time behavior of solutions to the compressible Navier-Stokes equations with potential force, J. Math. Anal. Appl., 423 (2015), 1448-1468. doi: 10.1016/j.jmaa.2014.10.050.

[29]

M. Wardle, Star formation and the Hall effect, Astrophys. Space Sci., 292 (2004), 317-323.

[30]

S. K. Weng, On analyticity and temporal decay rates of solutions to the viscous resistive Hall-MHD system, preprint, arXiv:1412.8239.

show all references

References:
[1]

M. Acheritogaray, P. Degond, A. Frouvelle and J. G. Liu, Kinetic formulation and global existence for the Hall-Magneto-hydrodynamics system, Kinet. Relat. Models, 4 (2011), 901-918. doi: 10.3934/krm.2011.4.901.

[2]

S. A. Balbus and C. Terquem, Linear analysis of the Hall effect in protostellar disks, Astrophys. J., 552 (2001), 235-247. doi: 10.1086/320452.

[3]

M. J. Benvenutti and L. C. F. Ferreira, Existence and stability of global large strong solutions for the Hall-MHD system, preprint, arXiv:1412.8516.

[4]

D. Chae, P. Degond and J. G. Liu, Well-posedness for Hall-magnetohydrodynamics, Ann. Inst. H. Poincaré Anal. Non Linéaire, 31 (2014), 555-565. doi: 10.1016/j.anihpc.2013.04.006.

[5]

D. Chae and J. Lee, On the blow-up criterion and small data global existence for the Hall-magnetohydrodynamics, J. Differential Equations, 256 (2014), 3835-3858. doi: 10.1016/j.jde.2014.03.003.

[6]

D. Chae and M. E. Schonbek, On the temporal decay for the Hall-magnetohydrodynamic equations, J. Differential Equations, 255 (2013), 3971-3982. doi: 10.1016/j.jde.2013.07.059.

[7]

Q. Chen and Z. Tan, Global existence and convergence rates of smooth solutions for the compressible magnetohydrodynamic equations, Nonlinear Anal., 72 (2010), 4438-4451. doi: 10.1016/j.na.2010.02.019.

[8]

R. J. Duan, H. X. Liu, S. J. Ukai and T. Yang, Optimal $L^p-L^q$ convergence rates for the compressible Navier-Stokes equations with potential force, J. Differential Equations, 238 (2007), 220-233. doi: 10.1016/j.jde.2007.03.008.

[9]

J. S. Fan, A. Alsaedi, T. Hayat, G. Nakamura and Y. Zhou, On strong solutions to the compressible Hall-magnetohydrodynamic system, Nonlinear Anal. Real World Appl., 22 (2015), 423-434. doi: 10.1016/j.nonrwa.2014.10.003.

[10]

J. S. Fan, F. C. Li and G. Nakamura, Regularity criteria for the incompressible Hall-magnetohydrodynamic equations, Nonlinear Anal., 109 (2014), 173-179. doi: 10.1016/j.na.2014.07.003.

[11]

J. S. Fan and T. Ozawa, Regularity criteria for the density-dependent Hall-magnetohydrodynamics, Appl. Math. Lett., 36 (2014), 14-18. doi: 10.1016/j.aml.2014.04.010.

[12]

J. S. Fan, S. X. Huang and G. Nakamura, Well-posedness for the axisymmetric incompressible viscous Hall-magnetohydrodynamic equations, Appl. Math. Lett., 26 (2013), 963-967. doi: 10.1016/j.aml.2013.04.008.

[13]

T. G. Forbes, Magnetic reconnection in solar flares, Geophys. Astrophys. Fluid Dyn., 62 (1991), 15-36. doi: 10.1080/03091929108229123.

[14]

J. C. Gao, Q. Tao and Z. A. Yao, Long-time behavior of solution for the compressible nematic liquid crystal flows in $\mathbb{R}^3$, preprint, arXiv:1503.02865.

[15]

J. C. Gao, Y. H. Chen and Z. A. Yao, Long-time behavior of solution to the compressible magnetohydrodynamic equations, Nonlinear Anal., 128 (2015), 122-135. doi: 10.1016/j.na.2015.07.028.

[16]

Y. Guo and Y. J. Wang, Decay of dissipative equations and negative Sobolev spaces, Comm. Partial Differential Equations, 37 (2012), 2165-2208. doi: 10.1080/03605302.2012.696296.

[17]

H. Homann and R. Grauer, Bifurcation analysis of magnetic reconnection in Hall-MHD systems, Phys. D, 208 (2005), 59-72. doi: 10.1016/j.physd.2005.06.003.

[18]

X. P. Hu and G. C. Wu, Global existence and optimal decay rates for three-dimensional compressible viscoelastic flows, SIAM J. Math. Anal., 45 (2013), 2815-2833. doi: 10.1137/120892350.

[19]

F. C. Li and H. J. Yu, Optimal decay rate of classical solutions to the compressible magnetohydrodynamic equations, Proc. Roy. Soc. Edinburgh Sect. A, 141 (2011), 109-126. doi: 10.1017/S0308210509001632.

[20]

A. Matsumura and T. Nishida, The initial value problems for the equations of motion of viscous and heat-conductive gases, J. Math. Kyoto Univ., 20 (1980), 67-104.

[21]

P. D. Mininni, D. O. Gòmez and S. M. Mahajan, Dynamo action in magnetohydrodynamics and Hall magnetohydrodynamics, Astrophys. J., 587 (2003), 472-481. doi: 10.1086/368181.

[22]

L. Nirenberg, On elliptic partial differential euations, Ann. Scuola Norm. Sup. Pisa, 13 (1959), 115-162.

[23]

M. E. Schonbek, $L^2$ decay for weak solutions of the Navier-Stokes equations, Arch. Rational Mech. Anal., 88 (1985), 209-222. doi: 10.1007/BF00752111.

[24]

D. A. Shalybkov and V. A. Urpin, The Hall effect and the decay of magnetic fields, Astron. Astrophys., (1997), 685-690.

[25]

Z. Tan and H. Q. Wang, Optimal decay rates of the compressible magnetohydrodynamic equations, Nonlinear Anal. Real World Appl., 14 (2013), 188-201. doi: 10.1016/j.nonrwa.2012.05.012.

[26]

Y. J. Wang and Z. Tan, Global existence and optimal decay rate for the strong solutions in $H^2$ to the compressible Navier-Stokes equations, Appl. Math. Lett., 24 (2011), 1778-1784. doi: 10.1016/j.aml.2011.04.028.

[27]

W. J. Wang and W. K. Wang, Decay rates of the compressible Navier-Stokes-Korteweg equations with potential forces, Discrete Contin. Dyn. Syst., 35 (2015), 513-536. doi: 10.3934/dcds.2015.35.513.

[28]

W. J. Wang, Large time behavior of solutions to the compressible Navier-Stokes equations with potential force, J. Math. Anal. Appl., 423 (2015), 1448-1468. doi: 10.1016/j.jmaa.2014.10.050.

[29]

M. Wardle, Star formation and the Hall effect, Astrophys. Space Sci., 292 (2004), 317-323.

[30]

S. K. Weng, On analyticity and temporal decay rates of solutions to the viscous resistive Hall-MHD system, preprint, arXiv:1412.8239.

[1]

Lvqiao Liu. On the global existence to Hall-MHD system. Discrete and Continuous Dynamical Systems - B, 2022, 27 (12) : 7301-7314. doi: 10.3934/dcdsb.2022044

[2]

Jishan Fan, Fucai Li, Gen Nakamura. Low Mach number limit of the full compressible Hall-MHD system. Communications on Pure and Applied Analysis, 2017, 16 (5) : 1731-1740. doi: 10.3934/cpaa.2017084

[3]

Zhong Tan, Huaqiao Wang, Yucong Wang. Time-splitting methods to solve the Hall-MHD systems with Lévy noises. Kinetic and Related Models, 2019, 12 (1) : 243-267. doi: 10.3934/krm.2019011

[4]

Ning Duan, Yasuhide Fukumoto, Xiaopeng Zhao. Asymptotic behavior of solutions to incompressible electron inertial Hall-MHD system in $ \mathbb{R}^3 $. Communications on Pure and Applied Analysis, 2019, 18 (6) : 3035-3057. doi: 10.3934/cpaa.2019136

[5]

Ruiying Wei, Yin Li, Zheng-an Yao. Global existence and convergence rates of solutions for the compressible Euler equations with damping. Discrete and Continuous Dynamical Systems - B, 2020, 25 (8) : 2949-2967. doi: 10.3934/dcdsb.2020047

[6]

Haibo Cui, Lei Yao, Zheng-An Yao. Global existence and optimal decay rates of solutions to a reduced gravity two and a half layer model. Communications on Pure and Applied Analysis, 2015, 14 (3) : 981-1000. doi: 10.3934/cpaa.2015.14.981

[7]

Wenjun Wang, Weike Wang. Decay rates of the compressible Navier-Stokes-Korteweg equations with potential forces. Discrete and Continuous Dynamical Systems, 2015, 35 (1) : 513-536. doi: 10.3934/dcds.2015.35.513

[8]

Shuai Liu, Yuzhu Wang. Optimal time-decay rate of global classical solutions to the generalized compressible Oldroyd-B model. Evolution Equations and Control Theory, 2022, 11 (4) : 1201-1227. doi: 10.3934/eect.2021041

[9]

Linghai Zhang. Decay estimates with sharp rates of global solutions of nonlinear systems of fluid dynamics equations. Discrete and Continuous Dynamical Systems - S, 2016, 9 (6) : 2181-2200. doi: 10.3934/dcdss.2016091

[10]

Yanxia Niu, Yinxia Wang, Qingnian Zhang. Decay rate of global solutions to three dimensional generalized MHD system. Evolution Equations and Control Theory, 2021, 10 (2) : 249-258. doi: 10.3934/eect.2020064

[11]

Junxiong Jia, Jigen Peng, Kexue Li. On the decay and stability of global solutions to the 3D inhomogeneous MHD system. Communications on Pure and Applied Analysis, 2017, 16 (3) : 745-780. doi: 10.3934/cpaa.2017036

[12]

Ming He, Jianwen Zhang. Global cylindrical solution to the compressible MHD equations in an exterior domain. Communications on Pure and Applied Analysis, 2009, 8 (6) : 1841-1865. doi: 10.3934/cpaa.2009.8.1841

[13]

Yingshan Chen, Shijin Ding, Wenjun Wang. Global existence and time-decay estimates of solutions to the compressible Navier-Stokes-Smoluchowski equations. Discrete and Continuous Dynamical Systems, 2016, 36 (10) : 5287-5307. doi: 10.3934/dcds.2016032

[14]

Qing Chen, Zhong Tan. Time decay of solutions to the compressible Euler equations with damping. Kinetic and Related Models, 2014, 7 (4) : 605-619. doi: 10.3934/krm.2014.7.605

[15]

Zhong Tan, Qiuju Xu, Huaqiao Wang. Global existence and convergence rates for the compressible magnetohydrodynamic equations without heat conductivity. Discrete and Continuous Dynamical Systems, 2015, 35 (10) : 5083-5105. doi: 10.3934/dcds.2015.35.5083

[16]

Ryo Ikehata, Shingo Kitazaki. Optimal energy decay rates for some wave equations with double damping terms. Evolution Equations and Control Theory, 2019, 8 (4) : 825-846. doi: 10.3934/eect.2019040

[17]

Guochun Wu, Han Wang, Yinghui Zhang. Optimal time-decay rates of the compressible Navier–Stokes–Poisson system in $ \mathbb R^3 $. Electronic Research Archive, 2021, 29 (6) : 3889-3908. doi: 10.3934/era.2021067

[18]

Petra Csomós, Hermann Mena. Fourier-splitting method for solving hyperbolic LQR problems. Numerical Algebra, Control and Optimization, 2018, 8 (1) : 17-46. doi: 10.3934/naco.2018002

[19]

Mimi Dai. Phenomenologies of intermittent Hall MHD turbulence. Discrete and Continuous Dynamical Systems - B, 2022, 27 (10) : 5535-5560. doi: 10.3934/dcdsb.2021285

[20]

Lan Zeng, Guoxi Ni, Yingying Li. Low Mach number limit of strong solutions for 3-D full compressible MHD equations with Dirichlet boundary condition. Discrete and Continuous Dynamical Systems - B, 2019, 24 (10) : 5503-5522. doi: 10.3934/dcdsb.2019068

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (246)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]